Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 11, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Nov 16, 2014, 5:09 AM MST for Phillips County, Montana. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2014, 5:09 AM MST (12:09 UTC)
- Expired
- Nov 16, 2014, 2:28 PM MST
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Nov 16, 2:58 AM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Nov 16, 2:58 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 258 AM MST SUN NOV 16 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH TUESDAY... THE HUDSON BAY LOW CONTINUES TO DRIVE CONDITIONS OVER NORTHEAST MONTANA DURING THE SHORT TERM PERIOD. ANOTHER COLD FRONT WILL BE SENT SOUTH THROUGH THE AREA TODAY. 850MB TEMPERATURES HAD WARMED OVERNIGHT BUT THE NEXT FRONT WILL DROP 850MB TEMPERATURES TO -16C TO -18C TODAY. A STRONG SURFACE LOW OVER SOUTHERN MANITOBA ASSOCIATED WITH THIS WAVE WILL RAMP UP NORTHWEST WINDS. WITH 700MB WINDS LINING UP WITH THE SURFACE WIND AND REACHING 50+ KTS...THERE WILL BE STRONG GUSTY WINDS THAT COULD PICK UP SURFACE SNOW PRODUCING DRIFTING AND BLOWING SNOW TODAY. THE WAVE WILL ALSO BRING ABOUT WIDESPREAD LOW STRATUS AND SCATTERED LIGHT SNOW...WITH LITTLE OR NO ACCUMULATION. WIND OVER FORT PECK LAKE WILL EASILY REACH ADVISORY. THERE IS AN NPW IN PLACE FOR THAT. THERE IS ALSO A WINTER WX ADVISORY FOR BLOWING SNOW FOR AREAS AROUND THE BIG SHEEP MOUNTAINS. WILL GO AHEAD AND LET THAT RIDE. TONIGHT THE LOW PULLS AWAY TO THE EAST AND WIND RAPIDLY DIMINISHES THIS EVENING...ALONG WITH THE LIGHT SNOW TAPERING OFF. BUT WITH THE ARCTIC AIR PULLED SOUTH BY THE LOW...TMINS WILL HOVER CLOSE TO ZERO AGAIN. MONDAY AND MONDAY NIGHT...AN UPPER LEVEL RIDGE CENTERED OVER THE WEST COAST WILL BEGIN TO PUSH HIGH PRESSURE EAST OVER THE DIVIDE WITH 850MB TEMPERATURES RISING TO AROUND +2C BY 12Z TUESDAY. A GENERALLY WESTERN SURFACE BREEZE WILL AID IN THE WARMING. EXPECT HIGHS NOT QUITE AS WARM AS SUNDAY DUE TO THE LACK OF MIXING. TUESDAY...ANOTHER BACK DOOR COLD FRONT PUSHES IN FROM THE NORTHEAST TO ONCE AGAIN TO SEND 850MB TEMPERATURES TO -4C TO -10C. BUT INCREASED SURFACE WIND WILL ALLOW FOR BETTER MIXING AND WARMING TEMPERATURES INTO THE 20S. SCT .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... MAIN FORECAST ISSUE DURING THE EXTENDED PERIOD WILL BE THE OSCILLATION OF THE ARCTIC BOUNDARY AS PACIFIC FLOW REPLACES ARCTIC FLOW FOR INFLUENCE IN MONTANA. THE BOUNDARY WILL REMAIN WELL WEST OF THE FORECAST AREA WEDNESDAY AS HIGH PRESSURE SYSTEM WILL BE OVER EASTERN MONTANA. THURSDAY CONTINUES TO HAVE ITS MODEL DIFFERENCES. THE GFS AND CMC HAVE BACKED OFF ON THE OVERRUNNING MOISTURE FOR THURSDAY AND ECMWF STILL KEEPS IT IN WESTERN MONTANA. WILL GO FOR A DRY FORECAST. GFS IS WANTING TO BRING THE FRONT EAST ON THURSDAY WHILE THE ECMWF AND CMC WAIT UNTIL THURSDAY NIGHT. WILL GO WITH THE SLOWER AND COLDER FORECAST AS THIS TYPE OF FRONT IS USUALLY SLOW TO MOVE EAST. NORTHERLY FLOW ALOFT ON WEDNESDAY WILL TRANSITION TO A MORE WESTERLY FLOW ALOFT BY FRIDAY AS AN UPPER RIDGE MOVES INLAND. THE QUESTION ON FRIDAY IS HOW MUCH OF THIS WARMER AIR ALOFT WILL REACH THE SURFACE AS LOW LEVEL INVERSIONS ARE EXPECTED WITH LIGHT WINDS. WILL CONTINUE TO BE CONSERVATIVE WITH THE WARMING GIVEN THE SNOW COVER IN PLACE. QUASI-ZONAL FLOW ALOFT NEXT WEEKEND BRINGS A SERIES OF SHORTWAVE TROUGHS AND FRONTAL SYSTEMS WITH SOMEWHAT DIFFERENT TIMING BETWEEN THE MODELS. THEY DO AGREE ON A SYSTEM BRING ENOUGH MOISTURE INTO THE AREA NEXT SUNDAY TO MENTION A SLIGHT CHANCE OF SNOW. FORRESTER && .AVIATION... FLIGHT CATEGORY: A MIX OF VFR AND MVFR TODAY. MOSTLY VFR TONIGHT. SYNOPSIS: A COLD FRONT WILL MOVE THROUGH THE REGION 11Z TO 15Z THIS MORNING. HIGH PRESSURE BUILDS INTO THE AREA TONIGHT. CIGS: VFR/MVFR. MID LEVEL CLOUDS WILL BE REPLACED BY LOW CLOUDS BEHIND COLD FRONT WITH CIGS 020-040. EXPECT VFR TONIGHT AS CEILINGS RISE TO MID LEVEL AND CLOUDS BECOME SCATTERED. VSBY: P6SM MAINLY WITH ISOLATED 5SM BLSN AFT 15Z. BLSN WILL DIMINISH THIS EVENING. WIND: NORTHWEST INCREASING TO 15 TO 25 KTS BY 15Z. WINDS WILL DIMINISH TO AROUND 10 KNOTS AFTER 00Z THIS EVENING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 11 PM MST THIS EVENING FOR FORT PECK LAKE FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...GARFIELD...MCCONE...PETROLEUM. WINTER WEATHER ADVISORY UNTIL 8 PM MST THIS EVENING FOR DAWSON... PRAIRIE...WIBAUX. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Nov 16, 3:18 AM MST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 318 AM MST SUN NOV 16 2014 MTZ016>024-059>062-170900- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 318 AM MST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED THIS MORNING WHICH WILL BRING NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ACROSS THE AREA. BLOWING SNOW WILL BE POSSIBLE. A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT UNTIL 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ025>027-170900- DAWSON-PRAIRIE-WIBAUX- 318 AM MST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED THIS MORNING WHICH WILL BRING NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. THEREFORE... A WINTER WEATHER ADVISORY IS IN EFFECT FOR BLOWING SNOW FOR HIGHER ELEVATIONS OF THE BIG SHEEP HILLS AND WIBAUX COUNTY UNTIL 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.